Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 178, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 5, 2012, 2:37 AM CDT for Sunflower County, Washington County, Mississippi; Chicot County, Arkansas. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2012, 2:37 AM CDT (07:37 UTC)
- Expired
- Apr 5, 2012, 3:30 AM CDT
- In force
- 53 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Chicot County, AR, Sunflower County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 137 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 2:43 AM CDT | HAIL 1.75 | Wayside, MS | |
| Apr 5, 3:05 AM CDT | HAIL 1.75 | Arcola, MS | LARGE HAIL SHATTERED THE WINDSHIELD OF A VEHICLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 1:53 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 7.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 140 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1625 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
418
WUUS54 KJAN 050737
SVRJAN
ARC017-MSC133-151-050830-
/O.NEW.KJAN.SV.W.0178.120405T0737Z-120405T0830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
237 AM CDT THU APR 5 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
CENTRAL WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...AVON...LELAND...
EAST CENTRAL CHICOT COUNTY IN SOUTHEAST ARKANSAS...
* UNTIL 330 AM CDT
* AT 237 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WAYSIDE MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ESTILL BY 250 AM CDT...
LELAND AND DARLOVE BY 300 AM CDT...
TRIBBETT BY 305 AM CDT...
TRIBBETT BY 310 AM CDT...
HOLLY RIDGE BY 320 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT THURSDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3327 9071 3327 9073 3323 9073 3320 9080
3319 9112 3334 9115 3350 9070
TIME...MOT...LOC 0737Z 249DEG 21KT 3332 9102
$$
JA4 follow-up statements
552
WWUS54 KJAN 050747
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
247 AM CDT THU APR 5 2012
ARC017-050758-
/O.CAN.KJAN.SV.W.0178.000000T0000Z-120405T0830Z/
CHICOT AR-
247 AM CDT THU APR 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CHICOT COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT THURSDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
LAT...LON 3350 9070 3327 9071 3327 9073 3323 9073
3320 9080 3319 9108 3322 9109 3324 9106
3328 9104 3328 9108 3324 9110 3330 9114
3334 9114
TIME...MOT...LOC 0748Z 251DEG 31KT 3332 9093
$$
MSC133-151-050830-
/O.CON.KJAN.SV.W.0178.000000T0000Z-120405T0830Z/
WASHINGTON MS-SUNFLOWER MS-
247 AM CDT THU APR 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR SOUTHWESTERN SUNFLOWER AND CENTRAL WASHINGTON COUNTIES...
AT 248 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WAYSIDE MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LELAND BY 255 AM CDT...
TRIBBETT AND DARLOVE BY 300 AM CDT...
HOLLY RIDGE BY 310 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT THURSDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3350 9070 3327 9071 3327 9073 3323 9073
3320 9080 3319 9108 3322 9109 3324 9106
3328 9104 3328 9108 3324 9110 3330 9114
3334 9114
TIME...MOT...LOC 0748Z 251DEG 31KT 3332 9093
$$017
WWUS54 KJAN 050801
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
301 AM CDT THU APR 5 2012
MSC133-151-050830-
/O.CON.KJAN.SV.W.0178.000000T0000Z-120405T0830Z/
WASHINGTON MS-SUNFLOWER MS-
301 AM CDT THU APR 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR SOUTHWESTERN SUNFLOWER AND NORTHERN WASHINGTON COUNTIES...
AT 301 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TRIBBETT MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HOLLY RIDGE BY 310 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT THURSDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3350 9070 3327 9071 3327 9073 3323 9074
3320 9080 3319 9108 3322 9109 3325 9105
3328 9104 3341 9096
TIME...MOT...LOC 0801Z 251DEG 31KT 3335 9080
$$
JA235
WWUS54 KJAN 050803
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
303 AM CDT THU APR 5 2012
MSC133-151-050830-
/O.CON.KJAN.SV.W.0178.000000T0000Z-120405T0830Z/
WASHINGTON MS-SUNFLOWER MS-
303 AM CDT THU APR 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR SOUTHWESTERN SUNFLOWER AND NORTHERN WASHINGTON COUNTIES...
AT 303 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM HOLLY RIDGE TO ESTILL MOVING
NORTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
DARLOVE BY 315 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT THURSDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3350 9070 3327 9071 3327 9073 3323 9074
3320 9080 3319 9108 3322 9109 3325 9105
3328 9104 3341 9096
TIME...MOT...LOC 0803Z 238DEG 32KT 3345 9074 3322 9090
$$
JA653
WWUS54 KJAN 050813
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
313 AM CDT THU APR 5 2012
MSC133-151-050830-
/O.CON.KJAN.SV.W.0178.000000T0000Z-120405T0830Z/
WASHINGTON MS-SUNFLOWER MS-
313 AM CDT THU APR 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR SOUTHWESTERN SUNFLOWER AND CENTRAL WASHINGTON COUNTIES...
AT 313 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ESTILL MOVING NORTHEAST AT 30 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT THURSDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3350 9070 3327 9071 3327 9073 3323 9074
3320 9080 3319 9101 3328 9098 3335 9088
3348 9075
TIME...MOT...LOC 0813Z 243DEG 24KT 3321 9081
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 9:43 PM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, Apr 4, 9:43 PM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 943 PM CDT WED APR 4 2012 .UPDATE...EVENING ANALYSIS SHOWED PLENTY OF DRY AIR HAD FOLLOWED THE WEDNESDAY MORNING MCS INTO MUCH OF OUR CWFA. PWATS HAD DROPPED TO JUST UNDER 1 INCH AT 00Z WITH VIRTUALLY NO LOW LEVEL CONVERGENCE NOTED IN THE IMMEDIATE AREA TO FOCUS ANY ADDITIONAL TSRA. HOWEVER LL MOISTURE RETURN HAD ALSO DEVELOPED UP THE SABINE RIVER VALLEY TO OUR W AND MID LEVEL 7-500MB LAPSE RATES REMAIN QUITE IMPRESSIVE AT NEARLY 8C ALONG THE MS RIVER. A FIRST BATCH OF ELEVATED SHRA OVER NRN AND CENTRAL LA WAS STRUGGLING TO DEVELOP SINCE 22Z AND HAVE BUMPED ALL POPS DOWNWARD THRU MIDNIGHT. THE MID LEVEL LOW SPINNING EWD ACROSS CENTRAL OK MOVES INTO NRN AR OVERNIGHT AND THEN WRN TN THURSDAY MORNING. LATEST RUC13 SHOWS SOME TSRA EVENTUALLY FORMING/DEVELOPING INTO SWRN/ SRN MS AFTER MIDNIGHT WITH MORE INTENSE ACTIVITY STAYING S OF I-10. MEANWHILE...HRR/SREF RUNS SHOW A SEPARATE AND MORE POTENT BAND OF TSRA FORMING ALONG A KPBF-KMLU-KLFT AXIS ABOUT 09Z-12Z AND EXPANDING QUICKLY EWD INTO THE WRN HALF OF CWFA THROUGH 15-18Z. THESE STORMS SHOULD REMAIN ELEVATED BUT PACK A BIT OF PUNCH WITH QUARTER SIZED HAIL AND BRIEF WIND GUSTS OF 50-60MPH BEING LIMITED BY WEAK LOW LEVEL WIND FIELDS/SHEAR. HAVE GENERALLY BACKED OFF ON OVERNIGHT POPS FOR OUR ERN PORTIONS AND THEN BOOSTED THEM IN THE MS PORTIONS THURSDAY MORNING AS A DISTINCT VORT TROUGH SWINGS THE FINAL ROUND OF STORMS THROUGH THE CWFA. THESE STORMS COULD INTENSIFY A BIT MORE AS THEY BECOME SURFACE BASED IN ERN MS AROUND MIDDAY THURSDAY AND LAST INTO THE AFTERNOON HOURS./40/ && .AVIATION...VFR CONDITIONS PREVAILED ACROSS ALL SITES THROUGH EARLY EVENING WITH ONLY CIRRUS LEVEL CLOUDS NOTED. EXPECT SOME BROKEN CLOUD LAYERS 4-6K FEET DEVELOPING FROM W TO E THROUGH 06Z. MVFR CONDITIONS DEVELOP 06Z-10Z TONIGHT...MAINLY SW OF HWY 49 AND SHOULD BECOME AREAS OF IFR CONDITIONS IN CONVECTION AND LOW STRATUS THROUGH 16Z THU MORNING. CONDITIONS RETURN TO MOSTLY VFR AGAIN W OF I-55 18Z-20Z WHILE MVFR HOLDS FOR LOCATIONS TO THE E. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE EARLY THU ACROSS THE FAR WRN AREAS GENERALLY ALONG AND WEST OF THE MS RIVER...THEN THE REST OF THE REGION AFTER DAYBREAK./40/ && .PREV DISCUSSION... /ISSUED 344 PM CDT WED APR 4 2012/ DISCUSSION...LATE THIS AFTERNOON INTO THURSDAY...AS ELUDED TO EARLIER THE EXPANSIVE AREA OF SHOWERS AND STORMS...NOW WELL OFFSHORE OVER THE NORTH CENTRAL GULF OF MEXICO...THAT MOVED ACROSS THE FORECAST AREA OVERNIGHT INTO THIS MORNING HELPED TO STABILIZE OUR AIRMASS FOR TODAY THUS LIMITING CONVECTIVE DEVELOPMENT. THE CIRRUS DEBRIS FROM SAID AREA REMAINS OVER A GOOD PORTION OF THE CWA BUT IS ERODING FROM WEST TO EAST. AS THE ATMOSPHERE WARMS AND SLOWLY DESTABILIZE LATE THIS AFTERNOON INTO THIS EVENING...ISOLATED SHOWERS OR STORMS COULD POPPING UP ACROSS THE AREA. MODELS CONTINUE TO SHOW THE AIRMASS OVER THE REGION GRADUALLY RECOVERING LATE THIS AFTERNOON AND INTO TONIGHT AHEAD OF A COLD FRONT CURRENTLY OVER EAST TEXAS AND A VIGOROUS UPPER LOW SPINNING INTO WEST CENTRAL OKLAHOMA. WHILE LITTLE MOVEMENT IS OCCURRING WITH THIS SYSTEM...AN UPPER LEVEL TROUGH DROPPING SOUTHEAST ACROSS THE PACIFIC NORTHWEST THIS EVENING WILL CAUSE THIS FRONT AND UPPER LOW TO SPEED ITS EASTWARD PROGRESSION UP A BIT... BRINGING IT CLOSER TO THE ARKLAMISS REGION OVERNIGHT...AND EVENTUALLY THROUGH THE REGION DURING THE COURSE OF THE DAY THURSDAY. CURRENT THINKING IS THAT IF WE INDEED SEE ANY SEVERE WEATHER ACROSS THE CWA...IT'LL BE FROM LATE TONIGHT INTO THURSDAY AS LOBES OF ASCENT ROTATE AROUND THE BASE OF THE AFOREMENTIONED UPPER LOW AIDING IN THE DEVELOPMENT OF CONVECTION. HIGH-RES AND EVEN SOME OF THE GLOBAL MODELS AGREE WITH THIS. ONCE AGAIN THE HIGH-RES MODELS HAVE DONE A GOOD JOB WITH THIS PATTERN/REGIME WE'RE CURRENTLY DEALING WITH. BECAUSE OF THIS...I'M FINDING IT DIFFICULT TO STRAY TOO FAR FROM THEIR ASSESSMENT. WITH THE ATMOSPHERE AGAIN IN THE PROCESS OF RECOVERING AND BETTER INSTABILITY IN PLACE...COUPLED WITH BETTER FORCING COMING IN FROM THE WEST...CONTINUED STEEP MID-LEVEL LAPSE RATES...AND ADEQUATE WIND SHEAR...SHOWERS AND STORMS SHOULD BEGIN TO INITIATE ACROSS NORTHERN AND CENTRAL LOUISIANA THIS EVENING...AND PUSH EAST NORTHEAST INTO THE FORECAST AREA LATER TONIGHT AND INTO THURSDAY. SOME MODELS ALSO SUGGEST THAT ACTIVITY COULD CONGEAL INTO A COMPLEX AND RACE THROUGH THE CWA OVERNIGHT INTO THURSDAY MORNING. WITH ALL OF THAT SAID...WILL CONTINUE TO MENTION THE POTENTIAL FOR A FEW STRONG TO SEVERE STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS...WITH EVEN A TORNADO OR TWO POSSIBLE...IN THE HWO TONIGHT INTO THURSDAY. THE BEST POTENTIAL FOR SUCH CONVECTION TONIGHT APPEARS TO BE SW OF THE HIGHWAY 49 CORRIDOR...AND THEN SHIFTING TO THE EASTERN HALF OF THE CWA ON THURSDAY. THE POTENTIAL FOR HEAVY RAINFALL PERHAPS RESULTING IN SOME LOCALIZE FLASH FLOODING CANNOT BE RULED OUT EITHER...ESPECIALLY ACROSS MY SOUTHERN ZONES WHERE A GENERAL 1-2 INCHES OF RAIN FELL AS A RESULT OF YESTERDAY AND THIS MORNING'S ACTIVITY. WILL HOLD OFF ON ISSUING A FLASH FLOOD WATCH THOUGH AS A GOOD BIT OF UNCERTAINTY REMAINS WITH HOW THINGS WILL EXACTLY UNFOLD TONIGHT INTO TOMORROW. /19/ THURSDAY NIGHT THROUGH NEXT TUESDAY...GLOBAL MODELS ARE IN EXCELLENT AGREEMENT THAT THE MID LEVEL RIDGE WILL REBUILD OVER THE ARKLAMISS BRINGING A RETURN TO DRY CONDITIONS AND NEAR TO ABOVE NORMAL TEMPERATURES AS WE GO INTO THE WEEKEND. MODELS HAVE BACKED OFF ON THE INFLUENCE OF A NORTHERN STREAM TROUGH THAT WAS EXPECTED TO BRING A RETURN TO SHOWER/TSTM CHANCES FROM SUNDAY INTO MONDAY...AND THIS SEEMS REASONABLE GIVEN THE STRENGTH OF THE RIDGE IN PLACE. HAVE FOLLOWED MEX MOS GUIDANCE AND LIMITED SMALL RAIN CHANCES TO MONDAY/MON NIGHT FOR NOW. OTHERWISE...IT STILL APPEARS THERE WILL BE A CHANGE IN THE PATTERN FOR EARLY-MID NEXT WEEK WITH MODELS CONTINUING TO SHOW RETROGRESSION OF THE MEAN RIDGE POSITION AND DEVELOPMENT OF A STRONG EASTERN CONUS TROUGH. THIS WOULD INDUCE COOL NORTHWEST FLOW OVER THE ARKLAMISS AND A PERIOD OF COOLER WEATHER AND BELOW NORMAL TEMPERATURES IF IT VERIFIES. AT THIS TIME...IT DOES NOT LOOK COOL ENOUGH TO BRING A LATE SEASON FROST/FREEZE. /EC/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 60 80 54 76 / 40 50 6 4 MERIDIAN 62 82 52 77 / 34 52 11 4 VICKSBURG 57 80 54 77 / 53 33 4 4 HATTIESBURG 64 83 57 81 / 36 47 4 3 NATCHEZ 61 80 55 77 / 53 31 4 3 GREENVILLE 57 79 54 72 / 52 23 2 3 GREENWOOD 59 80 52 73 / 39 39 5 3 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Apr 4, 1:55 PM CDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 155 PM CDT WED APR 4 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 051900- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 155 PM CDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY THERE WILL BE A RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS FOR LATE TONIGHT INTO THURSDAY. A COMPLEX OF STORMS IS EXPECTED TO AFFECT THE FAR WESTERN AREAS GENERALLY ALONG AND WEST OF THE MISSISSIPPI RIVER LATE TONIGHT THEN CROSS THE REST OF THE REGION ON THURSDAY. THIS WILL BE DUE TO THE COMBINATION OF AN AREA OF LOW PRESSURE IN THE UPPER ATMOSPHERE AND A FRONT. THE PRIMARY RISKS WILL BE DAMAGING WINDS TO 60 MPH...QUARTER SIZED HAIL AND A TORNADO OR TWO CAN NOT BE RULED OUT. THE STORMS SHOULD END BY THURSDAY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED ON THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 17
In the hours before
Special weather statement, Apr 5, 1:08 AM CDT, 1 hour 29 minutes before
ARZ074-050640-
ASHLEY AR-
108 AM CDT THU APR 5 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
108 AM CDT THU APR 5 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED 8 MILES WEST OF WEST CROSSETT AT 108 AM CDT...MOVING EAST
AT 30 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN CENTRAL ASHLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3321 9213 3322 9209 3323 9210 3328 9204
3334 9159 3309 9157 3308 9214 3311 9214
3313 9212 3315 9211 3316 9214 3319 9214
TIME...MOT...LOC 0608Z 265DEG 26KT 3318 9211
EECSpecial weather statement, Apr 5, 1:29 AM CDT, 1 hour 8 minutes before
ARZ074-LAZ007-050700-
ASHLEY AR-MOREHOUSE LA-
129 AM CDT THU APR 5 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
129 AM CDT THU APR 5 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL WAS LOCATED FROM FOUNTAIN HILL TO 20 MILES SOUTHWEST OF
CROSSETT AT 129 AM CDT...MOVING EAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN ASHLEY COUNTY...AND NORTHWESTERN MOREHOUSE PARISH SHOULD
MONITOR THESE STORMS CLOSELY.
LAT...LON 3315 9207 3340 9193 3339 9146 3332 9146
3313 9157 3283 9193 3283 9207 3287 9209
3301 9208 3303 9212 3306 9212 3309 9214
TIME...MOT...LOC 0629Z 273DEG 26KT 3338 9183 3315 9196
3290 9224
EECSpecial weather statement, Apr 5, 2:02 AM CDT, 35 minutes before
ARZ075-050730-
CHICOT AR-
202 AM CDT THU APR 5 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
202 AM CDT THU APR 5 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 9 MILES WEST OF CHICOT JUNCTION AT 202
AM CDT...MOVING EAST AT 25 MPH.
PEOPLE IN CENTRAL CHICOT COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3339 9110 3335 9114 3330 9114 3324 9110
3328 9108 3329 9106 3328 9104 3324 9106
3322 9109 3316 9109 3313 9146 3332 9146
TIME...MOT...LOC 0702Z 260DEG 22KT 3323 9137
DHBSpecial weather statement, Apr 5, 2:17 AM CDT, 20 minutes before
MSZ034-050745-
WASHINGTON MS-
217 AM CDT THU APR 5 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
217 AM CDT THU APR 5 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 30 TO 40 MPH WINDS WAS LOCATED 5 MILES WEST OF WAYSIDE AT 217 AM
CDT...MOVING EAST AT 30 MPH.
PEOPLE IN CENTRAL WASHINGTON COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3327 9076 3327 9073 3323 9074 3320 9068
3320 9108 3322 9109 3328 9104 3328 9108
3324 9110 3330 9114 3335 9114 3337 9112
3338 9115 3337 9112 3339 9110 3342 9076
TIME...MOT...LOC 0717Z 264DEG 24KT 3329 9110
DHBSpecial weather statement, Apr 5, 2:17 AM CDT, 20 minutes before
LAZ007-008-015-050805-
RICHLAND LA-MOREHOUSE LA-WEST CARROLL LA-
217 AM CDT THU APR 5 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
217 AM CDT THU APR 5 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 10 MILES SOUTHWEST OF BASTROP AT
218 AM CDT...MOVING EAST AT 40 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN CENTRAL WEST CARROLL...SOUTHERN MOREHOUSE AND EXTREME
NORTHEASTERN RICHLAND PARISHES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3279 9206 3286 9142 3262 9141 3260 9194
3265 9192 3266 9194 3268 9197 3270 9198
3268 9204 3270 9206 3274 9206 3276 9207
TIME...MOT...LOC 0718Z 265DEG 33KT 3269 9203
JAThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 2:17 AM CDT | Special Weather Statement | JAN | Washington | 28 min |
| Apr 5, 3:26 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Leflore, Sunflower, Washington | 64 min |
| Apr 5, 3:34 AM CDT | Special Weather Statement | JAN | Sharkey | 31 min |
| Apr 5, 3:55 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey | 50 min |
| Apr 5, 4:04 AM CDT | Special Weather Statement | JAN | Issaquena | 31 min |
| Apr 5, 4:20 AM CDT | Special Weather Statement | JAN | Issaquena | 30 min |
| Apr 5, 4:44 AM CDT | Special Weather Statement | JAN | Yazoo | 31 min |
| Apr 5, 4:59 AM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 46 min |
| Apr 5, 5:30 AM CDT | Severe Thunderstorm Warning | JAN | Washington | 60 min |
| Apr 5, 5:34 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 56 min |
| Apr 5, 6:15 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sunflower, Washington | 30 min |
| Apr 5, 6:25 AM CDT | Special Weather Statement | JAN | Sharkey | 30 min |
| Apr 5, 6:35 AM CDT | Severe Thunderstorm Warning | JAN | Sharkey, Yazoo | 55 min |
| Apr 5, 6:41 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 64 min |
| Apr 5, 6:52 AM CDT | Special Weather Statement | JAN | Holmes | 28 min |
| Apr 5, 7:05 AM CDT | Special Weather Statement | JAN | Holmes | 30 min |
| Apr 5, 7:08 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Yazoo | 67 min |
| Apr 5, 7:12 AM CDT | Tornado Warning | JAN | Madison, Yazoo | 33 min |
| Apr 5, 7:20 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 40 min |
| Apr 5, 7:29 AM CDT | Tornado Warning | JAN | Madison, Yazoo | 19 min |
| Apr 5, 7:38 AM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin, Yazoo | 46 min |
| Apr 5, 7:51 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake, Madison | 39 min |
| Apr 5, 8:00 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 48 min |
| Apr 5, 8:08 AM CDT | Special Weather Statement | JAN | Hinds, Rankin | 32 min |
| Apr 5, 8:14 AM CDT | Special Weather Statement | JAN | Issaquena | 41 min |
| Apr 5, 8:27 AM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 48 min |
| Apr 5, 8:46 AM CDT | Special Weather Statement | JAN | Simpson | 29 min |
| Apr 5, 9:03 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 57 min |
| Apr 5, 9:07 AM CDT | Special Weather Statement | JAN | Smith | 28 min |
| Apr 5, 9:13 AM CDT | Special Weather Statement | JAN | Simpson | 32 min |
| Apr 5, 9:36 AM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 54 min |
| Apr 5, 9:46 AM CDT | Special Weather Statement | JAN | Simpson | 29 min |
| Apr 5, 10:19 AM CDT | Severe Thunderstorm Warning | JAN | Clarke | 41 min |
| Apr 5, 10:37 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Smith | 38 min |
| Apr 5, 10:51 AM CDT | Severe Thunderstorm Warning | JAN | Jones | 39 min |
| Apr 5, 12:04 PM CDT | Special Weather Statement | JAN | Jones | 31 min |
| Apr 5, 1:08 PM CDT | Special Weather Statement | JAN | Forrest, Lamar | 47 min |
| Apr 5, 1:53 PM CDT | Special Weather Statement | JAN | Lamar | 32 min |
| Apr 5, 2:26 PM CDT | Special Weather Statement | JAN | Grenada | 44 min |
| Apr 5, 3:01 PM CDT | Special Weather Statement | JAN | Grenada | 29 min |
| Apr 5, 3:16 PM CDT | Special Weather Statement | JAN | Clay | 29 min |
| Apr 5, 3:51 PM CDT | Special Weather Statement | JAN | Clay | 59 min |
| Apr 5, 1:08 AM CDT | Special Weather Statement | JAN | Ashley | 32 min |
| Apr 5, 1:29 AM CDT | Special Weather Statement | JAN | Ashley | 31 min |
| Apr 5, 2:02 AM CDT | Special Weather Statement | JAN | Chicot | 28 min |
| Apr 5, 4:12 AM CDT | Special Weather Statement | JAN | Ashley | 63 min |
| Apr 5, 4:23 AM CDT | Severe Thunderstorm Warning | JAN | Ashley | 52 min |
| Apr 5, 4:47 AM CDT | Severe Thunderstorm Warning | JAN | Ashley | 58 min |
| Apr 5, 5:10 AM CDT | Severe Thunderstorm Warning | JAN | Chicot | 50 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.